Alert archive / Hawaii / Flash Flood Warnings in 2007
Flash Flood Warning 33, NWS Honolulu, HI
NWS Honolulu, HI issued this flash flood warning at Feb 23, 2007, 11:56 PM HST for Kauai County, Hawaii. It took effect at Feb 24, 2007, 12:03 AM HST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2007, 11:56 PM HST (09:56 UTC)
- In effect from
- Feb 24, 2007, 12:03 AM HST
- Expired
- Feb 24, 2007, 3:15 AM HST
- In force
- 3 hr
- Issued by
- NWS Honolulu, HI
- Area
- Whole counties
County Kauai County, HI
The nearest sounding before it
Lihue, (PHLI), launched 00:00Z, 9.9 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 889 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGHW50 PHFO 241003 FFWHFO HIC007-241315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HONOLULU HI 1156 PM HST FRI FEB 23 2007 THE NATIONAL WEATHER SERVICE IN HONOLULU HAS EXTENDED THE * FLASH FLOOD WARNING FOR... THE ISLAND OF KAUAI IN KAUAI COUNTY * UNTIL 315 AM HST * AT 1147 PM HST...HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING WAS REPORTED ALONG A LINE EXTENDING FROM KILAUEA TO KAPAA TO PUHI...OR ALONG A LINE EXTENDING FROM 15 MILES NORTH OF LIHUE TO 9 MILES NORTHWEST OF LIHUE TO 7 MILES WEST OF LIHUE. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. RAINFALL RATES BETWEEN 5 AND 6 INCHES PER HOUR WERE NOTED ON RADAR 3 MILES SOUTH OF KILAUEA. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOLOAA...KIPU FALLS...WAILUA...LIHUE...KOLOA AND ANAHOLA. A FLASH FLOOD WARNING MEANS FLASH FLOODING IS IMMINENT OR OCCURRING IN STREAMS...ROADS AND LOW LYING AREAS. MOVE TO HIGHER GROUND NOW. DO NOT CROSS FAST FLOWING OR RISING WATER IN YOUR VEHICLE OR ON FOOT. TURN AROUND...DON/T DROWN. THIS WARNING MAY NEED TO BE EXTENDED BEYOND 315 AM HST IF FLASH FLOODING PERSISTS. LAT...LON 2219 15988 2188 15970 2184 15928 2233 15926 $$ POWELL
1 follow-up statement
000 WGHW70 PHFO 241301 FFSHFO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HONOLULU HI 259 AM HST SAT FEB 24 2007 HIC007-241309- KAUAI IN KAUAI COUNTY- 259 AM HST SAT FEB 24 2007 ...THE FLASH FLOOD WARNING IS CANCELLED FOR THE ISLAND OF KAUAI IN KAUAI COUNTY... THE HEAVY RAINS AND FLOODING HAVE DECREASED...BUT RUNOFF IS STILL OCCURRING AND STREAMS WILL REMAIN HIGH FOR SEVERAL HOURS. MODERATE RAINFALL IS STILL OCCURRING ON KAUAI...SO NUISANCE PONDING MAY STILL BE PRESENT ON ROADWAYS. USE CAUTION WHILE DRIVING. LAT...LON 2219 15988 2188 15970 2184 15928 2233 15926 $$ POWELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this flash flood warning went out at Feb 23, 8:15 PM HST, 3 hours 41 minutes earlier.
Area forecast discussion, Feb 23, 8:15 PM HST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 815 PM HST FRI FEB 23 2007 .SYNOPSIS...A NEARBY UPPER LOW WILL MAKE OUR WEATHER UNSTABLE THIS WEEKEND...EVEN WITH CONTINUED TRADE WINDS. THUNDERSTORMS ARE POSSIBLE TONIGHT AND TOMORROW...ALONG WITH WINTRY WEATHER ACROSS THE SUMMITS AND HIGH INTERIOR OF THE BIG ISLAND. STABLE WEATHER WILL RETURN AFTER THE WEEKEND...WITH TRADE WINDS EXPECTED TO CONTINUE THROUGH THE REST OF THE FORECAST PERIOD. && .DISCUSSION...A 1031 MB HIGH NEAR 33N144W...FAR NORTHEAST OF THE MAIN HAWAIIAN ISLANDS...CONTINUES TO INDUCE A WIDE SWATH OF EASTERLY TRADE WINDS SOUTH OF 30N BETWEEN 140W AND 170W. LATEST GFS SHOWS THE HIGH WILL MOVE VERY LITTLE UNTIL EARLY NEXT WEEK...WHEN IT FINALLY WEAKENS AND MOVES TO THE SOUTHEAST. HIGH PRESSURE WILL THEN BUILD DOWN FROM THE NORTH...DEFLECTING ENCROACHING STORM SYSTEMS NORTHEASTWARD AWAY FROM HAWAII AND PROVIDING A LONG-TERM SUPPLY OF TRADE WINDS TO THE ALOHA STATE. IF ALL WE HAD TO WORRY ABOUT WERE SURFACE FEATURES...WE COULD END THIS DISCUSSION RIGHT NOW WITH A DRY TRADE WIND FORECAST. ALAS...THE ATMOSPHERE IS THREE-DIMENSIONAL AND AN UPPER LOW ABOUT 250 MILES NORTHEAST OF THE MAIN ISLAND CHAIN HAS DESTABILIZED OUR ATMOSPHERE SUFFICIENTLY FOR THUNDERSTORMS AND HEAVY SHOWERS TO DEVELOP. ALMOST ALL OF THIS ACTIVITY IS OVER WATER THIS EVENING. OVER LAND...RADAR SHOWS THE EASTERN HALF OF KAUAI RECEIVING THE BRUNT OF THUNDERSTORMS AND HEAVY RAINFALL THIS EVENING. HEAVY SHOWERS COULD DEVELOP AT ANY TIME ACROSS THE ISLANDS TONIGHT AND TOMORROW. THE UPPER LOW IS FORECAST TO REMAIN ALMOST STATIONARY THROUGH THE WEEKEND...PERHAPS RECEIVING SOME REINFORCEMENT TOMORROW NIGHT AS A WEAK VORTICITY LOBE MOVES IN FROM THE WEST. STARTING SUNDAY NIGHT OR MONDAY...THE LOW WILL FILL IN AND MOVE EASTWARD AWAY FROM THE ISLANDS. SINCE STRONG HIGH PRESSURE WILL REMAIN TO OUR NORTH THROUGH NEXT WEEK...TRADE WINDS WILL CONTINUE WITH DRIER WEATHER EXPECTED AS THE ATMOSPHERE BECOMES MORE STABLE. THE UPPER LOW HAS DROPPED THE FREEZING LEVEL TO ABOUT 12700 FEET ACROSS THE BIG ISLAND AND LOWER ACROSS KAUAI...ACCORDING TO AFTERNOON SOUNDINGS. AS A RESULT...DEEP MOISTURE MOVING IN FROM THE SOUTHEAST MAY PRODUCE FREEZING RAIN OR RIME ICING AT HIGH ELEVATIONS ON THE BIG ISLAND TONIGHT AND INTO SATURDAY MORNING. A WINTER WEATHER ADVISORY IS THEREFORE IN EFFECT FOR THE UPPER ELEVATIONS OF THE BIG ISLAND THROUGH EARLY TOMORROW MORNING. && .MARINE...NO SIGNIFICANT SWELLS ARE EXPECTED DURING THE NEXT SEVERAL DAYS. QUIKSCAT SATELLITE WIND DATA AND SURFACE OBSERVATIONS INDICATED TRADE WINDS NEAR 25 KT IN THE CHANNELS AND SOUTH OF THE BIG ISLAND...REQUIRING A CONTINUANCE OF SMALL CRAFT ADVISORIES FOR THOSE AREAS. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY THROUGH 6 PM HST SATURDAY FOR THE KAUAI... KAIWI...PAILOLO...AND ALENUIHAHA CHANNELS...AND WATERS SOUTHEAST OF THE BIG ISLAND. WINTER WEATHER ADVISORY FROM 6 PM HST THIS EVENING THROUGH 6 AM HST SATURDAY FOR THE BIG ISLAND SUMMITS AND BIG ISLAND INTERIOR. && POWELL
In the hours before
Local storm report, Feb 23, 9:23 PM HST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HONOLULU HI
923 PM HST FRI FEB 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM FLASH FLOOD HANALEI 22.21N 159.50W
02/23/2007 KAUAI HI NWS EMPLOYEE
HANALEI RIVER BRIDGE STILL CLOSED. OIC LIHUE REPORTS
BRIDGE WAS CLOSED AT 653 PM.
0914 PM FLOOD OMAO 21.93N 159.49W
02/23/2007 KAUAI HI NWS EMPLOYEE
OIC LIHUE REPORTS DEBRIS AND GRAVEL ON TREE TUNNEL RD,
BETWEEN POIPU AND KUHIO HIGHWAY.
0914 PM FLASH FLOOD WAILUA 22.06N 159.34W
02/23/2007 KAUAI HI NWS EMPLOYEE
OIC LIHUE REPORTS WAILUA RIVER BRIDGE OPEN. HOMEOWNERS
FARTHER UP THE VALLEY REPORT MINOR FLOODING IN YARDS NEXT
TO RIVER.
&&
JPOWELLThe office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 3:30 PM HST | Winter Weather Advisory | HFO | Hawaii | 18 hr |
| Feb 23, 7:04 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
| Feb 23, 9:21 PM HST | Flash Flood Warning | HFO | Kauai | 3 hr |
Nearby
Flash Flood Warnings in Hawaii, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.